MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST W/ ECHO 2; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST W/ ECHO 2; SURGICAL MESH
Catalog Number 5992025
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The preliminary sample evaluation confirms the suture strut of the frame has torn off and detachment of one of the mesh connectors.As reported the user was removing the frame from the correct location.Visual examination confirms the tear in the material as reported.This appears to be related to forces applied to the device.However a definitive cause of the problem cannot be established at this time.
 
Event or Problem Description
It was reported that during a ventral hernia repair case performed on (b)(6) 2019 the ventralight st w/ echo 2 ps mesh was placed in the abdomen and fastened into place using the capsure and optifix at fixation devices.The surgeon began to pull on the frame for removal and is reported to have pulled to the very right of the area on the frame that says "remove".As the surgeon was removing the frame the arm broke off and he noted a blue coil (connector) to be laying in the abdominal space, by itself, free from the frame.The surgeon continued to remove the frame and the detached pieces.There were no loose pieces of the frame left in the patient and no additional interventions had to be taken to remove the pieces.The mesh remained implanted in the abdomen.This was the surgeons first time using the echo 2 ps device.The surgeon does have experience with the echo 1 ps device.As reported there was no injury to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The preliminary sample evaluation confirms the suture strut of the frame has torn off and detachment of one of the mesh connectors.As reported the user was removing the frame from the correct location.Visual examination confirms the tear in the material as reported.This appears to be related to forces applied to the device.However a definitive cause of the problem cannot be established at this time.This is an addendum to the initial emdr to document the results of the sample evaluation.The sample evaluation confirms the suture strut of the frame has torn off and detachment of one of the mesh connectors.Examination identifies the tear in the material traveled into the portion of the frame that retains one of the mesh connectors.This resulted in the mesh connector detaching.Based on the event as reported and product evaluation the tear of the frame is related to the forces applied during user/device interface.Evaluation identifies no manufacturing anomalies.Based on the condition of the device it is possible the user did not unclamp and cut the center suture during removal or pulled from the strut.To date this is the only reported complaint for this production lot of 115 units released for distribution in (b)(6) 2019.Regarding the removal of the device the instructions-for-use state: removal of echo 2¿ positioning system frame 1.Remove the atraumatic clamp or hemostat from the hoisting suture and, external to the patient, cut the center hoisting suture close to the patient¿s skin.2.Begin removal of the echo 2¿ positioning system frame by grasping one of the designated points indicated by the ¿remove¿ symbol or anywhere along the green removal indicator line on the frame.Removing from any other location is not recommended.Begin pulling the positioning system off the mesh in one smooth motion.The connectors that attach the frame to the mesh will detach one-by-one from the mesh.Maintain constant visualization and ensure no tissue or organs are caught while removing the frame through the trocar.Never remove the device from the center frame struts.Note: the echo 2¿ positioning system frame is designed to separate into one strand when removed.It is recommended that the frame is removed from the same size trocar from which it was inserted.3.Continue to remove the echo 2¿ positioning system frame by pulling it through the trocar and out of the abdomen.4.Verify that the echo 2¿ positioning system frame is fully intact after removal, including all components listed in table 2 and discard appropriately.Updated fields: b4, g4, g7, h2, h6, h10 note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
VENTRALIGHT ST W/ ECHO 2
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key9516695
Report Number1213643-2019-12501
Device Sequence Number19257263
Product Code FTL
UDI-Device Identifier00801741131042
UDI-Public(01)00801741131042
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K170294
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2020
Device Catalogue Number5992025
Device Lot NumberHUDS1615
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2019
Initial Date Received by Manufacturer 12/04/2019
Supplement Date Received by Manufacturer12/17/2019
Initial Report FDA Received Date12/24/2019
Supplement Report FDA Received Date01/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1